Document Detail


Intestinal infarction following carbon monoxide poisoning.
MedLine Citation:
PMID:  8321796     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 65 year old patient admitted with carbon monoxide poisoning developed acute pulmonary oedema during treatment with hyperbaric oxygen. After initial recovery he developed extensive intestinal ischaemia which rapidly led to death. It is suggested that intestinal vasoconstriction due to left ventricular failure made the gut much more vulnerable to the hypoxic effects of carbon monoxide than the brain and heart.
Authors:
M Balzan; J M Cacciottolo; A Casha
Related Documents :
24381096 - The apical nipple sign: a useful tool for discriminating between anterior infarction an...
2782156 - Myocardial oxygen transport during leftward shifts of the oxygen dissociation curve by ...
1497576 - Adenine nucleotide metabolism and contractile dysfunction in heart failure--biochemical...
2350326 - The oxygen consumption paradox of "stunned myocardium" in dogs.
20304136 - Moderate chronic kidney disease and left ventricular hypertrophy after aortic valve rep...
12740766 - Technical aspects of the rastelli and atrial switch procedure for congenitally correcte...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Postgraduate medical journal     Volume:  69     ISSN:  0032-5473     ISO Abbreviation:  Postgrad Med J     Publication Date:  1993 Apr 
Date Detail:
Created Date:  1993-08-05     Completed Date:  1993-08-05     Revised Date:  2009-11-18    
Medline Journal Info:
Nlm Unique ID:  0234135     Medline TA:  Postgrad Med J     Country:  ENGLAND    
Other Details:
Languages:  eng     Pagination:  302-3     Citation Subset:  IM    
Affiliation:
Department of Medicine, St Luke's Hospital, Guardamangia, Malta.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aged
Carbon Monoxide Poisoning / complications*
Humans
Infarction / chemically induced*
Intestines / blood supply*
Male
Pulmonary Edema / chemically induced
Comments/Corrections

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Raising HDL cholesterol with low-dose nicotinic acid and bezafibrate: preliminary experience.
Next Document:  Complex neuromuscular disorder in a patient with chronic myeloid leukaemia.